Home Sex & Relationships
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨
Aged 16-25? Share your experience of using the discussion boards and receive a £25 voucher! Take part via text-chat, video or phone. Click here to find out more and to take part.
Options

The pill advise

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
I've been on many different contraceptive pills in the last couple of years, but none really seem to agree with me. The last one i was on made me into the moodieast grouchiest person and also completely put me off sex. I know this can be quite common, but was wondering what your experiences have been with the pill, as I don't realy think its good for me to keep chopping and changing?

Cheers,

Lisa

Comments

  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    no one reacts the same on pills. Thats partly why thers so many of em out there. And no one here can say for surtain which is best for you. so again, talk to a doctor. Hes the onlyone that actually knows this id say. Since it may be a dangerous thing to experiment with. Listening to what others find good or not may be wrong here...

    tho, most of em are known to lower your sex lust...
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I had problems with the first couple of pills that I was on, you just need to persevere. Speak to your doctor, tell him / her about the side effects you're experiencing & they should be able to prescribe one that's right for you. Or they may decide that the pill simply isn't for you & recomend something else.

    Good Luck:)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I think I've tried them all now! I couldn't get on with any but have started on the new pill, Yasmin, which is meant to not make you fat & moody.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    also, how long are you staying on them for? Cos it usually takes up to about 3 months for the initial mood swings etc to iron themselves out - i recently changed my pill to a new one then back to my old one, and on the new one i felt like i had PMT for about a month, then i went back to my old one (because the new one made my period pains worse, if that's possible!) and had really sore breasts for about 2 months... they take time to disappear.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    you need to be really careful when deciding which type of pill to take as there can be loads of different side effects.

    talk to the doctor as they know your medical history and what would be best for you. i'm pleased that I did this cos when I was going to start on the pill I was told to go for the mini pill instead as i have in the past had migraines with a loss of vision. Apparently the pill can make the loss of vision permanent :eek:
    needless to say I took the safe option of the mini pill even though it is a pain in the arse and you have to take it within one hour of the same time every day :mad:

    not great if you are slightly forgetful :( but better than being partially sighted!:)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I don't really know much about it because i am male, but have you tried looking at the factsheets on the site ot see if they are any help?

    Pill

    :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Hearing other peoples experiences on the pill i realise how lucky i have been. Ive been on Microgynon 30 for 2 years now and have never experienced any problems. I had one month off due to forgetting to start a new pack and went back on it with no hitches at all!

    I agree with the others though UK Bird - Don't worry about going back to your GP - you need to find one that is right for you, and it is going to be trial and error.

    Have you considered the injection? i know a couple of people on it and they seem to think it is great, on the other hand it doesn't work for everyone.

    Good luck though!
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by Jenifahr
    Hearing other peoples experiences on the pill i realise how lucky i have been. Ive been on Microgynon 30 for 2 years now and have never experienced any problems. I had one month off due to forgetting to start a new pack and went back on it with no hitches at all!

    Wow!! You must be THE only person who that pill's actually agreed with. :p
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by KinkyRed


    Wow!! You must be THE only person who that pill's actually agreed with. :p

    hehe about the only thing medically i have been lucky with! :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by KinkyRed


    Wow!! You must be THE only person who that pill's actually agreed with. :p

    Nope, that's my pill too... i've been on it for 2 years as well, apart from my boobs getting really sore for a while when i first went on it, it's been great, and i've tried other pills and they haven't been half as good for me.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I'm on Microgynon 30 and haven't had to change yet and have no problems. I have to go back though and may have to change cos he thinks my blood pressure might've gone up a bit but isn't sure. He can't work his computer bless.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I've never been on the pill.. Had the coil fitted as emergency contraception a couple of years back and just left it in. I'm too forgetful to be on the pill.:rolleyes:
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I can be forgetful with it but only when I don't really need it and even then I still take it within the 12 hours. When I'm having sex (I'm sure I did once upon a time...?) I remembered it or took it a few hours late.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    what about the contraceptive injection?? not sure of the name thats what my sister gets. it lasts for 3 months and shes never had any problems with it. just a suggestion!!:D
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Originally posted by astleyfan
    what about the contraceptive injection?? not sure of the name thats what my sister gets. it lasts for 3 months and shes never had any problems with it. just a suggestion!!:D

    Again this type of contraception is like the pill, everyone is different. I had the injection and it made my periods heavy, had periods for up to 2 weeks, painful etc. But I continued getting the injection and eventually I was very regular, light periods. I know some people have no problems whatsoever with the injection but it can cause the side effects that I had. So its a case of trial and error and eventually you find the one that suits you best.
    As already said though its always best to speak to a doctor, however if somebody does mention a kind of pill you can always ask the doctor wether that pill would be suitable for you.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I was on Loestrin 20 to begin with and it really made me quite bad i was depressed and very stressed. I cried all of the time and was really stressed i always felt ill and it made my periods worse.

    I saw the doctor and explained what was happening he put me on Microgynon 30 which helped me so much it made my periods lighter and more cheerful. although it still makes me depressed id rather feel like that than be ill for three weeks of the month with anaemic symptoms :)

    Talk to your doc he/she will be able to help best :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    With the first pill I take my problems with the periode disappeared, but i put on weight :( about 6 kg in 4 month :mad: So i stopped with that and i got another one. I started with the new one 1,5 month ago - so far I didn't put on weight. I hope this stays that way.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Yeh thats what i suggested... only thing is i dont think you don't get any periods and some people wouldn't like that

    There is some information here

    http://www.atfloydian.u-net.com/alt-contraceptives/injection.htm

    and some peoples experiences here...

    http://www.endo.org.uk/wwwboard/messages/9293.html
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Eeeek. I don't do injections unless they are necessary. *cringes*
Sign In or Register to comment.